Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Decreasing VL and T-cells
Jun 25, 2007

I have been taking Norvir, Sustiva and Prezista for five weeks. Since on these meds, my VL has decreased dramatically, from 263k to 412. However, my T-cells keep getting worse, dropping from 336 to 280 after one month and then 210 after another month. I understand there's sometimes a lag time between taking medication, seeing VL drop and then seeing a rise in T-cells, but this dramatic and continue drop worries me. My doctor says to come back in 4 weeks, but I am concerned. Is there anything I could be doing? I have had genotypic and phenotypic tests that show me only resistant to NNRTIs.

Response from Dr. Wohl

It would also be helpful to know what your CD4 percent has been doing. This is the proportion of white blood cells that are CD4 cells. Sometimes the absolute CD4 cell count can change but the CD4 percent is stable - which is reassuring.

Some meds such as Septra (Bactrim) can also reduce CD4 cell counts, so if you are on this med an alternative may be needed.

If you are not on Septra and your CD4 percent has also been declining, then I would hold tight for the 4 weeks your doc requests.

Lastly, I hope you mistyped and your genotype indicated resistance to NRTIs (rather than NNRTIs) as Sustiva is an NNRTI.

DW



Previous
3rd opinion prednisone
Next
Why am I turning darker?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement